Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Headache, neck pain, gland swollen, infection, drainage down the throat, azithromycin 250 mg

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2449 Questions
Drainage In back of the Throat. Unknown cause.
I had a severe headache that lasted for about 3 days and then went away. Then on Friday the 23 of DEC about 2 or 3 days after the headache I awoke with some pain on the left side of my neck after feeling the area I Notice that the gland was quite swollen and painful to the touch and also painful when I turned my head. So I assumed I had a swollen lymph node and didn’t think much of it. Everything was normal except for the gland and the pain that came with it. On the 25 I decided to go to the Doctor. Since I am currently in Afghanistan to support the Military I had to see a military doctor as that is all that is available. Told him what was going on and he had me give some blood to run CBC and other things. He asked me to come back the next day and see what the blood results were before he would prescribe any Antibiotics. So the next day he had my blood results and said all my results looked great and he really couldn’t explain why the gland was swollen other than infection. So he then prescribed me Azithromycin 250 mg. He prescribed this because he said I wouldn’t have to take to many pills and it would continue working after all pills had been taken. I began taking the pills as prescribed, after 2 days the swollen gland went back to normal. But on the 3 night of taking the meds, I began to have a feeling in my throat not sore but like something was draining down the back of it. Now today is day 5 I took the last dose today and the gland is completely back to normal but I have this drainage down my throat felling since day 3. There is no other symptoms with this also. No stuffy nose, no congestion no cough nothing just the draining feeling in my throat. No pain in my throat also, not sore at all. No problem swallowing or anything. So my question is given the brief history of what has been going on what do you think could most likely be the cause of the draining in my throat? Also the antibiotics would not have prevented this from happening?
Posted Sat, 21 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. The most likely cause is a post nasal drip. After antibiotics this post nasal drip may continue but will be sterile. The source of this mucus is the nasal mucosa and the sinuses. The XXXXXXX lining of the nose and sinuses has a large surface area and can create a large amount of post nasal drip.

2. You will require anti-allergics, mucolytics, medicated gargles and steam inhalation to reduce and eliminate it.

3. Another common cause for this feeling is acid reflux following a viral reflux medication may be added.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor